MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY
Model Number PNS6F125SIM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Infarction, Cerebral (1771); Death (1802); Edema (1820)
Date of Event 06/24/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the neuron select catheter 6f, but are not limited to, hematoma or hemorrhage at the site, inability to completely remove thrombus, intracranial hemorrhage, ischemia, including death.Therefore, it was determined that the reported adverse events were anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01448.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7) and a neuron select catheter 6f (6f select).During the procedure, a mild catheter induced vasospasm was noticed in the m1 segment.The physician infused 5mg of verapamil into the right internal carotid artery (ica).The event was considered resolved as of (b)(6) 2019 with the infusion of verapamil.The vasospasm was adjudicated to be a non-serious adverse event with a definite relationship to the index procedure and a definite relationship to the jet7.On (b)(6) 2019, the patient had a second stroke in the cerebellum causing cerebral edema and was treated with decompressive occipital craniectomy.A computed tomography (ct) scan performed on (b)(6) 2019 showed a decrease in mass effect.The patient expired due to acute ischemic stroke on (b)(6) 2019.The acute ischemic stroke was adjudicated to be a serious adverse event with a possible relationship to the index procedure and a possible relationship to the 6f select.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7) and a neuron select catheter 6f (6f select).During the procedure, a mild catheter induced vasospasm was noticed in the m1 segment.The physician infused 5mg of verapamil into the right internal carotid artery (ica).The event was considered resolved as of 24-jun-2019 with the infusion of verapamil.The vasospasm was adjudicated to be a non-serious adverse event with a definite relationship to the index procedure and a definite relationship to the jet7.On (b)(6) 2019, the patient had a second stroke in the cerebellum causing cerebral edema and was treated with decompressive occipital craniectomy.A computed tomography (ct) scan performed on (b)(6) 2019 showed a decrease in mass effect.The patient expired due to acute ischemic stroke on (b)(6) 2019.The acute ischemic stroke was adjudicated to be a serious adverse event with a possible relationship to the index procedure and a possible relationship to the 6f select.On 07-nov-2019, it was adjudicated that the acute ischemic stroke is unrelated to the 6f select.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by the penumbra clinical team on 07 nov 2019: 1.Section b.Describe event or problem.Note: the acute ischemic stroke was previously adjudicated to be a serious adverse event with a possible relationship to the index procedure and a possible relationship to the 6f select.However, on 07-nov-2019, it was adjudicated that the acute ischemic stroke is unrelated to the 6f select.Therefore, this event is not considered reportable against the 6f select.This report is associated with mfr report number: 1.3005168196-2019-01448.H3 other text : placeholder.

Brand Name
NEURON SELECT CATHETER 6F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key8832710
Report Number3005168196-2019-01447
Device Sequence Number2070853
Product Code DQY
UDI-Device Identifier00814548012070
UDI-Public00814548012070
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2022
Device Model NumberPNS6F125SIM
Device Catalogue NumberPNS6F125SIM
Device Lot NumberF89245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age73 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005